Doctor insights on:
Long Term Side Effects Of Dilantin
Short and long term: The most common reactions in the short term are nausea, sedation, and ataxia (difficulty with coordination). Over long periods of use, however, Dilantin has multiple serious side effects, including causing osteoporosis, overgrowth of the gums, anemia, and tremor- these can sometimes persistent even after the medication is stopped. ...Read more
Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed ...Read more
Plenty of those: Ongoing side effects might include gum hypertrophy, coarsening of facial features, vertigo and imbalance, interactions with other medicines, problems with calcium and vitamin d, but chronic problems might include liver toxicity, osteoporosis, peripheral neuropathy, cerebellar degeneration, and worsening of myoclonic seizures and absence seizures. ...Read more
What has more side effects Dilantin or topamax (topiramate) and can topamax (topiramate) cause seizures?
Jeff24, U need help: I see that you posted many questions all related to your "seizure" which you may have had 14 yrs ago. Despite multiple answers from different docs, you are not satisfied and seem to obsess about this issue quite abit. Topamax (topiramate) is actually used to treat both seizure and migraine. Jeff24, call your doc and make an appointment for follow-up. I think you have obscessive-compulsive-disorder. Good luck. ...Read more
What are some alternatives to Dilantin for petite mal seizures? Have been on 400mg/day for nearly 5 years. Side effects are making my life miserable.
Talk to your doctor: Many medications can help with petit mal seizures. If associated with the grand mal seizures, Ethosuximide (zarontin) can be very effective. Valproic acid (depakene) and Lamotrigine (lamictal) are effective with or without associated grand mal seizures. Other medications can also be used. In your case, i would speak with your doctor to see if a change in medication is appropriate. ...Read moreSee 2 more doctor answers
Are these side effects something that I should get taken care of? I've been taking Dilantin since sept. And i've noticed that i've been itching and had many bad headaches. I've also been experienceing mood swings. Everytime i take my pill about an hour or
Look for drug change: These are potential side effects, however they may also be related to the reasons for taking Dilantin so a careful evaluation is in order. If this is giving you good seizure control and other drugs don't it might be worth the side effects. Discuss this with a neurologist. ...Read moreSee 1 more doctor answer
Started Dilantin 30 yrs ago after one grand mal and numerous petit mal seizures. Worry about long term effects as i age. Stuck for life?
Absolutely not: You're right to be concerned: Phenytoin can promote osteoporosis through its effect on calcium metabolism. (Not great for the liver, either.) Get completely reevaluated. Either you need to stay on a seizure med or you don't. If you don't, great. If you do, there are newer-generation anticonvulsants with much lower long-term risks. ...Read moreSee 2 more doctor answers
Dilantin level was 5.4 (2) weeks ago, 1.4 today have severe headache only on left side. Feel like funny hard to describe. ?
- Talk to a doctor live online for free
- Dilantin overdose long term effects
- Cognitive side effects dilantin
- Side effects of dilantin
- Ask a doctor a question free online
- Side effects of dilantin overdose
- Cyclophosphamide long term side effects
- Depakote long term side effects
- Ivig long term side effects
- Talk to a neurologist online